Thunderstorm Wind, Shelby
- When
- May 31, 2:10 PM CST
- Where
- Shelby County, Shelbyville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Newspaper
- Coordinates
- 39.420, -88.800
A few large tree limbs were blown down.|
An isolated thunderstorm developed during the afternoon and produced a downburst with minor tree damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILX wrote it up.
An isolated thunderstorm developed during the afternoon and produced a downburst with minor tree damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at May 31, 12:45 PM CST, 1 hour 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 145 PM CDT THU MAY 31 2007 .DISCUSSION... ISSUED 145 PM CDT THU MAY 31 2007 SURFACE AND UPPER AIR MAPS SHOWING NEARLY STACKED UPPER LOW CENTERED OVER NORTH DAKOTA...WHICH WILL BE A PLAYER IN THE CENTRAL ILLINOIS WEATHER FORECAST FOR THE NEXT FEW DAYS. ASSOCIATED SHORTWAVE LOCATED NEAR THE MISSISSIPPI RIVER. SHOWERS AND THUNDERSTORMS WERE LIFTING NORTH-NORTHEAST ACROSS AREAS MAINLY EAST OF THE ILLINOIS RIVER VALLEY EARLY THIS AFTERNOON...PRODUCING RAINFALL NEAR A HALF INCH IN SOME AREAS. ISSUES OF THE DAY GENERALLY INVOLVE THE RAIN CHANCES OVER THE NEXT FEW DAYS...INCLUDING SEVERE WEATHER RISK FRIDAY AFTERNOON/NIGHT WEST OF THE ILLINOIS RIVER. SHORT TERM...TONIGHT THROUGH SUNDAY... MODELS ARE FAIRLY UNIFORM IN SWINGING THE UPPER LOW INTO SOUTH DAKOTA BEFORE MOVING EASTWARD. UPPER LOW EXPECTED TO BE ALONG THE WISCONSIN/ILLINOIS BORDER SUNDAY NIGHT...BEFORE DEGENERATING INTO A MORE OPEN WAVE WHILE CROSSING THE GREAT LAKES. SYSTEM TO REMAIN FAIRLY VERTICALLY STACKED...WITH SURFACE LOW FOLLOWING THE SAME GENERAL PATTERN. EXISTING SHOWERS/STORMS WILL MAINLY BE A THREAT INTO THIS EVENING EAST OF I-55...AS DRY SLOT MOVES IN BEHIND THE INCOMING SHORTWAVE... AS EVIDENCED BY WATER VAPOR IMAGERY. THE DRIER AIR ALSO EXPECTED TO LEAD TO SKIES BECOMING PARTLY CLOUDY...WHICH MAY RESULT IN PATCHY FOG LATER TONIGHT FROM TODAYS RAINS AND LIGHT WIND FIELDS. A BREAK IN THE RAIN IS EXPECTED FOR A GOOD PART OF FRIDAY...AS WIDESPREAD CONVECTION DEVELOPS WEST OF THE MISSISSIPPI RIVER. SPC OUTLOOKS SHOW BEST SEVERE WEATHER CHANCES FROM SOUTHERN IOWA INTO EASTERN KANSAS...NEAR LOW LEVEL JET. SOME OF THIS ACTIVITY WILL SPREAD EASTWARD INTO CENTRAL ILLINOIS BY EVENING...BUT SHOULD BE ON A WEAKING TREND BY THEN. THERE STILL IS SOME SEVERE WEATHER RISK INTO THE EVENING...GENERALLY WEST OF THE ILLINOIS RIVER. ADDITIONAL SPOKES OF ENERGY WILL CONTINUE TO ROTATE AROUND THE UPPER LOW...CONTINUING PERIODIC SHOWERS AND THUNDERSTORMS INTO SATURDAY... BEFORE FINALLY DIMINISHING ON SUNDAY. LONG TERM...MONDAY THROUGH THURSDAY... A BIT OF A COMPLICATING FACTOR IN THE ULTIMATE MOVEMENT OF OUR UPPER LOW IS THE DEVELOPMENT OF A SEPARATE SYSTEM...MOVING NORTHEAST FROM THE GULF OF MEXICO. THIS SYSTEM WAS FIRST HINTED AT BY CANADIAN GEM MODEL YESTERDAY...AND NOW OTHER MODELS ALSO SHOW THIS SYSTEM MOVING UP THE EASTERN SEABOARD. DEPENDING ON HOW STRONG THIS SYSTEM BECOMES...IT MAY CAUSE A SLOWDOWN OF THE GREAT LAKES LOW AS IT EXITS THE REGION. IN ANY CASE...WEAK WAVES ARE EXPECTED TO ROTATE THROUGH THE MIDWEST IN THE CYCLONIC AIR ON MONDAY...AND SO LEFT SOME CHANCE OF SHOWERS IN THE FORECAST FOR MONDAY. THIS WOULD BE MOST LIKELY ACROSS THE NORTHEASTERN PORTIONS OF THE CWA. NORTHWEST FLOW IS EXPECTED TO BREAK DOWN AS THE WEAK PROGRESSES... BECOMING MORE ZONAL BY MIDWEEK. AFTER A BIT OF A COOLDOWN... TEMPERATURES WILL RETURN TO WARMER READINGS AGAIN BY MIDWEEK. NEXT SYSTEM EMERGING FROM THE PLAINS IS TRENDING A BIT SLOWER THAN WAS INDICATED YESTERDAY...WITH ONLY THE DGEX MODEL INDICATING RAIN THREATS OVER THE AREA BY WEDNESDAY. HAVE REMOVED THE PRE-EXISTING SMALL RAIN CHANCES ON WEDNESDAY...AND INTRODUCED MINOR (20 PERCENT RANGE) CHANCES WEST OF I-55 ON THURSDAY...AS COLD FRONT APPROACHES THE AREA. HIGHER RAIN CHANCES EXPECTED JUST BEYOND THE FORECAST PERIOD. GEELHART/BARNES && .AVIATION... ISSUED 1232 PM CDT THU MAY 31 2007 RADAR AND MOISTURE CHANNEL IMAGERY SHOWS SHOWERS MOVING NORTHEAST OVER CENTRAL CWA ASSOCIATED WITH MINOR RIPPLE ON THE SHORTWAVE ORIENTED NORTHWEST TO SOUTHEAST OVER IL AT 17Z. THOUGH SIGNIFICANT MID LEVEL DRYING SEEN BEHIND THIS WAVE...ADDITIONAL SCT WEAK CONVECTION SEEN FIRING IN THE DRY AIR OVER SOUTHEAST IA AND OVER SOUTHWEST IL ...EAST OF STL. THIS SUGGESTS THERE IS STILL ENOUGH INSTABILITY TO CONTINUE TO TRIGGER SOME WEAK SCT PCPN OVER REGION. THEREFORE WILL KEEP THE VCNTY TS IN THE TAFS DURING THE AFTERNOON PEAK HEATING PERIOD AS IN PREVIOUS TAFS AND DISCUSSION. BY THIS EVENING...MODELS SHOW MORE DRYING IN MID LEVELS AND SO DECREASE IN CLOUDS WILL ALLOW SOME DENSE FOG TO DEVELOP...ESPECIALLY IN THE AREAS WHERE THE SIGNIFICANT RAIN HAS FALLEN. DID LOWER SOME OF THE VSBYS AND CIGS WITH THE EXPECTED FOG DEVELOPMENT LATER TONIGHT. THIS WILL NEED TO BE WATCHED. GOETSCH && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1107 AM CDT THU MAY 31 2007 ILZ027>031-036>038-040>057-061>063-066>068-071>073-011100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- 1107 AM CDT THU MAY 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WEAKENING FRONTAL BOUNDARY WILL MAKE ITS WAY ACROSS THE MIDWEST TODAY BRINGING WITH IT THE THREAT FOR SCATTERED THUNDERSTORMS TO PARTS OF CENTRAL...EAST CENTRAL AND SOUTHEAST ILLINOIS. AN ISOLATED STORM MAY PRODUCE SOME GUSTY WINDS AND SMALL HAIL THIS AFTERNOON... HOWEVER NO ORGANIZED SEVERE WEATHER IS EXPECTED ACROSS THE AREA THROUGH THIS EVENING. THE THREAT FOR THUNDERSTORMS WILL DIMINISH AFTER SUNSET. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE WEATHER PATTERN WILL REMAIN UNSETTLED THROUGH AT LEAST SUNDAY AS AN UPPER LEVEL STORM SYSTEM SLOWLY MIGRATES EAST ACROSS THE LOWER GREAT LAKES. A SECONDARY FRONTAL BOUNDARY WILL PUSH EAST INTO THE MIDWEST LATE FRIDAY INTO SATURDAY BRINGING ANOTHER THREAT FOR SCATTERED THUNDERSTORMS TO THE AREA. AREAS WEST OF A SPRINGFIELD TO PEORIA LINE MAY SEE THE THREAT FOR MORE ORGANIZED THUNDERSTORMS LATE FRIDAY AFTERNOON AND EVENING. ELSEWHERE...THE POTENTIAL FOR SEVERE WEATHER WILL REMAIN LOW INTO SATURDAY. THE CHANCES FOR MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL CONTINUE INTO AT LEAST SUNDAY AS THE UPPER LEVEL LOW EDGES SLOWLY ACROSS THE LOWER GREAT LAKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. GOETSCH
The Lincoln radar (KILX), 93 km away, was scanning. The volume nearest the first event began at 20:12 UTC.
1 thunderstorm wind. Local standard time, as filed.
A few large tree limbs were blown down.|
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2007Every state in 2007This day in weather historyWarnings in Illinois, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 35865.